MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD OVUM ASPIRATION NEEDLE DOUBLE LUMEN; MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES

WILLIAM A. COOK AUSTRALIA, PTY LTD OVUM ASPIRATION NEEDLE DOUBLE LUMEN; MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES
Catalog Number K-OPSD-1635-A-S-US
Medical Device Problem Codes Material Disintegration (1177); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two similar occurrences at the same treatment facility: this pr(b)(4): during an egg retrieval the user found some plastics in the fluid.They saved the needle and pieces of plastics for evaluation.(manufacturer is awaiting return) pr(b)(4): after an ivf retrieval, a piece of plastic was seen as the lab was looking through the fluid under microscope.(no product to be returned).
 
Event or Problem Description
During an egg retrieval the user found some plastics in the fluid.They saved the needle and pieces of plastics for evaluation.The user thought it was maybe the tubes were doing it but that wouldn¿t explain last week's problem [pr(b)(4)].Additional information received 20th aug 2024: "i was the embryologist who saw the shards of plastic in the follicular fluid for the incident on august 12th.The reason this caught my eye was that the plastic shards were buried in the cells (cumulus cells) around the egg.I noticed the shards before i picked up the egg with my pipet so i know they were there before i had a chance to handle the egg.I also saw small shards of plastic floating in the dish of fluid.I included those shards as well as the cumulus that was cut off the egg in the samples that were sent.".
 
Additional Manufacturer Narrative
Additional information was received: there was no notable damage to the needle or its tubing at opening the packaging.No additional intervention was required as a result of the ivf procedure.The device was returned for evaluation.Visual inspection confirmed that the needle was returned in opened and used condition.The product was noted to have been correctly assembled, and all components were found to be intact with no damaged noted.Functional testing was performed to identify if there was any plastic blockage within the device.The needle passed flushing, aspiration and blockage tests.Based on the evaluation of this returned product, there was no non-conformance identified and the device deficiency experienced by the user could not be replicated.Review of device history record found the work order for lot a1153708 appears complete and correct.There were no temporary deviations or non-conformances at the time of manufacturing.The associated inspection record confirms that the device was manufactured to specification.Review of the component assemblies work orders appears complete and correct.There were no temporary deviations.8 x non-conformances were documented at the time of manufacturing.All 8 non-conforming devices were rejected and therefore do not impact this complaint.The review of the relevant manufacturing records confirms that this is the second complaint received for product from lot number a1153708.Review of specifications found there are a number of processes and checks in place which would likely identify any foreign material in the packaging prior to shipment.Although a definitive root cause could not be determined, during consultation with the subject matter expert (sme), it was concluded that it is most likely that manufacturing factors (operator error) potentially from ¿loose shavings of needle protector material deposited on needle or inside surfaces of needle protector' due to ¿needle protector scraped by needle tip' and/or procedural factors may have contributed to this event.The manufacturing team was notified of this occurrence, and retraining was conducted for the operators involved in processing this device.
 
Event or Problem Description
During an egg retrieval the user found some plastics in the fluid.They saved the needle and pieces of plastics for evaluation.The user thought it was maybe the tubes were doing it but that wouldn¿t explain last week's problem (b)(4).Additional information received 20th aug 2024: "i was the embryologist who saw the shards of plastic in the follicular fluid for the incident on (b)(6).The reason this caught my eye was that the plastic shards were buried in the cells (cumulus cells) around the egg.I noticed the shards before i picked up the egg with my pipet so i know they were there before i had a chance to handle the egg.I also saw small shards of plastic floating in the dish of fluid.I included those shards as well as the cumulus that was cut off the egg in the samples that were sent.".

Brand Name
OVUM ASPIRATION NEEDLE DOUBLE LUMEN
Common Device Name
MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key20071980
Report Number9680654-2024-00070
Device Sequence Number3075424
Product Code MQE
UDI-Device Identifier00827002557888
UDI-Public(01)00827002557888(17)270228(10)A1153708
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K983593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK-OPSD-1635-A-S-US
Device Lot NumberA1153708
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale